Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 108, NWS Tulsa, OK

May 9, 2016Crawford County, Franklin County, Sebastian County, Arkansas; LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2016, 8:05 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2016, 8:05 PM CDT (01:05 UTC)
Expired
May 9, 2016, 8:37 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 29 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:36 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

990 
WUUS54 KTSA 100105
SVRTSA
ARC033-047-131-OKC079-100200-
/O.NEW.KTSA.SV.W.0108.160510T0105Z-160510T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
  SOUTHEASTERN CRAWFORD COUNTY IN NORTHWESTERN ARKANSAS...
  NORTHEASTERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 900 PM CDT

* AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
  OF JENNY LIND...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FORT SMITH...                     OZARK...
  CHARLESTON...                     GREENWOOD...
  BARLING...                        POCOLA...
  LAVACA...                         ARKOMA...
  MULBERRY...                       HACKETT...
  ALTUS...                          BONANZA...
  BRANCH...                         DENNING...
  WIEDERKEHR VILLAGE...             WASHBURN...
  BURNVILLE...                      FORT CHAFFEE...
  JENNY LIND...                     EXCELSIOR...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 28 AND 38.
 INTERSTATE 540 BETWEEN MILE MARKERS 8 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ARKANSAS...AND SOUTHEASTERN OKLAHOMA.

LAT...LON 3537 9375 3542 9380 3531 9381 3532 9392
      3523 9392 3523 9402 3517 9403 3507 9450
      3530 9456 3530 9449 3533 9449 3559 9381
      3537 9372
TIME...MOT...LOC 0105Z 243DEG 33KT 3522 9437 

HAIL...1.00IN
WIND...60MPH
 
$$

69
3 follow-up statements
337 
WWUS54 KTSA 100114
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT MON MAY 9 2016

OKC079-100123-
/O.CAN.KTSA.SV.W.0108.000000T0000Z-160510T0200Z/
LE FLORE OK-
814 PM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ARKANSAS.

LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3517 9403
      3508 9444 3535 9443 3559 9381
TIME...MOT...LOC 0113Z 243DEG 33KT 3525 9429 

$$

ARC033-047-131-100200-
/O.CON.KTSA.SV.W.0108.000000T0000Z-160510T0200Z/
FRANKLIN AR-SEBASTIAN AR-CRAWFORD AR-
814 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN FRANKLIN...SEBASTIAN AND SOUTHEASTERN CRAWFORD
COUNTIES...

AT 813 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JENNY LIND...
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     OZARK...
CHARLESTON...                     GREENWOOD...
BARLING...                        LAVACA...
MULBERRY...                       HACKETT...
ALTUS...                          BONANZA...
BRANCH...                         MIDLAND...
DENNING...                        WIEDERKEHR VILLAGE...
WASHBURN...                       BURNVILLE...
FORT CHAFFEE...                   JENNY LIND...
EXCELSIOR...                      BLOOMER...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 28 AND 38.
 INTERSTATE 540 BETWEEN MILE MARKERS 8 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ARKANSAS.

LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3517 9403
      3508 9444 3535 9443 3559 9381
TIME...MOT...LOC 0113Z 243DEG 33KT 3525 9429 

HAIL...1.00IN
WIND...60MPH
 
$$

69
473 
WWUS54 KTSA 100124
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT MON MAY 9 2016

ARC033-047-131-100200-
/O.CON.KTSA.SV.W.0108.000000T0000Z-160510T0200Z/
FRANKLIN AR-SEBASTIAN AR-CRAWFORD AR-
824 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN FRANKLIN...SEBASTIAN AND SOUTHEASTERN CRAWFORD
COUNTIES...

AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOOMER...MOVING
NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     OZARK...
CHARLESTON...                     GREENWOOD...
BARLING...                        LAVACA...
MULBERRY...                       HACKETT...
ALTUS...                          BONANZA...
BRANCH...                         MIDLAND...
DENNING...                        WIEDERKEHR VILLAGE...
WASHBURN...                       BURNVILLE...
FORT CHAFFEE...                   JENNY LIND...
EXCELSIOR...                      BLOOMER...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 28 AND 38.
 INTERSTATE 540 BETWEEN MILE MARKERS 8 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ARKANSAS.

LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3517 9403
      3508 9444 3535 9443 3559 9381
TIME...MOT...LOC 0124Z 243DEG 33KT 3530 9418 

HAIL...<.75IN
WIND...60MPH
 
$$

69
844 
WWUS54 KTSA 100137
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT MON MAY 9 2016

ARC033-047-131-100146-
/O.CAN.KTSA.SV.W.0108.000000T0000Z-160510T0200Z/
FRANKLIN AR-SEBASTIAN AR-CRAWFORD AR-
837 PM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN...SEBASTIAN
AND SOUTHEASTERN CRAWFORD COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS UP
TO 45 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3517 9403
      3508 9444 3535 9443 3559 9381
TIME...MOT...LOC 0135Z 243DEG 33KT 3535 9405 

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:16 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 9, 6:16 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
616 PM CDT MON MAY 9 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR/IFR cigs to develop overnight in sct convection that will move from
west to east across the area. After 06z...most convection should be east of
the AR TAF sites...however MVFR/IFR cigs to continue into the morning.
Drier air/subsidence should result in VFR conditions from late morning
through the remainder of the TAF period.

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT MON MAY 9 2016/

DISCUSSION...
An upper low was located over the Oklahoma/Texas Panhandles this
afternoon along with an associated surface low over Central
Kansas. Extending from the surface low was a cold front/dryline
across Western Oklahoma to West/Central Texas. Scattered
convection had recently begun to develop along/near the dryline
as clearing skies have helped to re-destabilize the atmosphere.
Also...ahead of the dryline...scattered showers and thunderstorms
were developing out ahead of the dryline across Southeast
Oklahoma and West Central Arkansas in response to a 40+KT LLJ
overtop areas of warm advection. Across the rest of Eastern
Oklahoma and Northwest Arkansas...afternoon cloud cover had become
scattered allowing for conditions to destabilize again after the
morning round of showers and thunderstorms. This will aid in
setting up round two of thunderstorms...some of which could become
severe across Eastern Oklahoma and Northwest Arkansas.

Currently there is a severe thunderstorm watch for Northeast
Oklahoma and a tornado watch for Southeast Oklahoma into West
Central Arkansas. With afternoon heating...the cap has weakened
behind the morning convection allowing for an increasingly
unstable atmosphere over the CWA. Elevated thunderstorm activity
is expected to continue to develop out ahead of the dryline this
afternoon...moving northeast into Northwest Arkansas with a
localized large hail/damaging wind gust possible. The main severe
potential will be with activity along/near the dryline in Central
Oklahoma as it pushes into the CWA over the next couple of hours.
Flow over the CWA remains perpendicular to the dryline which
should allow for more discrete cells to be possible. This setup
interacting with the instability over the CWA will allow for large
hail...damaging winds and also a tornado threat to be possible
through this evening. Activity along the dryline will continue to
move eastward through the CWA this evening as the upper low over
the Panhandles shifts eastward.

Overnight tonight...the trof axis of the upper low is forecast to
move across the CWA around 06z before lifting off to the
northeast. As the low lifts northeast...the dryline is expected
to become nearly stationary over Central to Northeast Oklahoma with
the majority of the thunderstorm potential pushing off to the east
into Central Arkansas by 06z. Thus...will carry pops tapering off
from west to east during the evening hours with the severe
potential weakening late this evening.

Tuesday...the dryline is forecast to lose its definition over the
region ahead of a wave currently dropping southeast into the
Northern Rocky Mountains. With the CWA south of the boundary
along with increasing moisture...warmer conditions are expected
Tuesday afternoon with highs well into the 80s for much of the
region. The warm conditions will continue into Wednesday before
the wave over the Rocky Mountain moves into the Northern Plains
and pushes a trailing cold front into the CWA Wednesday night.
Thus...thunderstorm chances will become possible again Wednesday
afternoon and continue Wednesday night ahead of the cold front. At
least a limited severe potential looks to be possible with this
activity.

Northerly upper level flow develops behind the cold front for
Thursday and friday helping temperatures to be closer to the
seasonal average. Latest model solutions continue to push a
secondary cold front south within the northerly upper flow into
the CWA for the upcoming weekend. As the front reaches into the
region...the upper flow looks to become more zonal and parallel
to the front. This could allow for the front to become nearly
stationary over the region into the start of the next work week.
In response...shower and thunderstorm chances look to again
become possible during this time period across the CWA.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, May 9, 6:00 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT MON MAY 9 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
600 PM CDT MON MAY 9 2016

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING
ACROSS SOUTHEAST OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

TORNADO.
	RISK...ELEVATED TO SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 630 PM.

    AREA AT GREATEST RISK...SOUTH OF HIGHWAY 270 IN SOUTHEAST
            OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
    AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 630 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
    ONSET...AFTER 5 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

***DANGEROUS TORNADIC SUPERCELLS IN PROGRESS ACROSS SOUTH CENTRAL
OKLAHOMA...WILL MOVE INTO SOUTHEAST OKLAHOMA BY AROUND 7 PM***

SCATTERED SUPERCELLS ARE IN PROGRESS ACROSS SOUTH CENTRAL OKLAHOMA
THIS AFTERNOON. THESE STORMS WILL MOVE GENERALLY TOWARD AND INTO
SOUTHEAST OKLAHOMA BY AROUND 7 PM. THE STORMS HAVE A HISTORY OF
PRODUCING LARGE DAMAGING TORNADOES. THE ENVIRONMENT ACROSS FAR
SOUTHEAST OKLAHOMA WOULD BE FAVORABLE FOR THESE STORMS TO CONTINUE
PRODUCING TORNADOES INTO THE EVENING HOURS.

OTHER STORMS HAVE DEVELOPED ALONG THE DRYLINE ALONG AND TO THE NORTH
OF INTERSTATE 40. THESE STORMS WILL POSE A LARGE HAIL...DAMAGING
WIND AND ISOLATED TORNADO THREAT THROUGH THE EVENING AS THEY MOVE
ACROSS NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES RETURN ON WEDNESDAY AS A COLD FRONT SLOWLY
MOVES THROUGH THE AREA. A VERY UNSTABLE AIRMASS WILL DEVELOP
AHEAD OF THE FRONT WEDNESDAY AFTERNOON WITH THE POTENTIAL FOR AN
ADDITIONAL ROUND OF SEVERE WEATHER WEDNESDAY EVENING INTO EARLY
THURSDAY.

ANOTHER COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION OVER
THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE
ALONG THE FRONT. HOWEVER....MARGINAL MOISTURE RETURN COULD LIMIT
OVERALL THUNDERSTORM COVERAGE AND SEVERE THREAT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 9, 7:01 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT MON MAY 9 2016

OKZ074>076-100045-
HASKELL OK-LATIMER OK-LE FLORE OK-
701 PM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE...CENTRAL
LATIMER AND SOUTHEASTERN HASKELL COUNTIES UNTIL 745 PM CDT...

AT 701 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF LEQUIRE TO 6 MILES WEST OF RED OAK TO
3 MILES SOUTH OF DAMON. MOVEMENT WAS NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU...                         WILBURTON...
SPIRO...                          PANAMA...
WISTER...                         RED OAK...
MCCURTAIN...                      BOKOSHE...
FANSHAWE...                       MC CURTAIN...
BENGAL...                         LEQUIRE...
DAMON...                          LAKE WISTER STATE PARK...
SHADY POINT...                    PANOLA...
SCULLYVILLE...                    MILTON...
SUMMERFIELD...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
OKLAHOMA.

LAT...LON 3530 9459 3520 9452 3482 9479 3470 9541
      3493 9526 3516 9517
TIME...MOT...LOC 0001Z 245DEG 37KT 3507 9512 3496 9520 3480 9530
Local storm report, May 9, 7:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TORNADO          HUGO                    34.01N 95.51W
05/09/2016                   CHOCTAW            OK   NWS EMPLOYEE

&&

SFP
Local storm report, May 9, 7:06 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             HARTSHORNE              34.85N 95.56W
05/09/2016  E0.88 INCH       PITTSBURG          OK   TRAINED SPOTTER

0638 PM     HAIL             WILBURTON               34.92N 95.31W
05/09/2016  E0.88 INCH       LATIMER            OK   PUBLIC

&&

AEJ
Special weather statement, May 9, 7:49 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT MON MAY 9 2016

ARZ019-029-OKZ076-100130-
CRAWFORD AR-SEBASTIAN AR-LE FLORE OK-
749 PM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SEBASTIAN...SOUTH CENTRAL
CRAWFORD AND NORTHEASTERN LE FLORE COUNTIES UNTIL 830 PM CDT...

AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF
POTEAU...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     POTEAU...
GREENWOOD...                      BARLING...
POCOLA...                         LAVACA...
SPIRO...                          ARKOMA...
PANAMA...                         HACKETT...
HUNTINGTON...                     BONANZA...
BOKOSHE...                        MIDLAND...
CAMERON...                        BURNVILLE...
JENNY LIND...                     EXCELSIOR...
BLOOMER...                        SHADY POINT...

THIS INCLUDES INTERSTATE 540 BETWEEN MILE MARKERS 8 AND 14.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ARKANSAS...AND SOUTHEASTERN OKLAHOMA.

LAT...LON 3510 9415 3496 9484 3520 9484 3531 9454
      3530 9449 3533 9449 3546 9411
TIME...MOT...LOC 0049Z 248DEG 31KT 3509 9466

69
Special weather statement, May 9, 7:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT MON MAY 9 2016

ARZ011-020-100115-
MADISON AR-FRANKLIN AR-
750 PM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 815 PM CDT...

AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF
CASS...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PETTIGREW...                      BOSTON...
KINGSTON...                       TAFT...
DUTTON...                         WEATHERS...
RED STAR...                       REDDING...

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3560 9370
      3572 9386 3609 9348 3608 9345 3597 9345
TIME...MOT...LOC 0049Z 223DEG 38KT 3573 9372
Special weather statement, May 9, 7:55 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT MON MAY 9 2016

OKZ054>056-100130-
NOWATA OK-WASHINGTON OK-OSAGE OK-
755 PM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE...WEST CENTRAL
NOWATA AND CENTRAL WASHINGTON COUNTIES UNTIL 830 PM CDT...

AT 754 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
AVANT...MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   OCHELATA...
AVANT...                          WOLCO...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
OKLAHOMA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3648 9607 3654 9617 3677 9595 3674 9565
TIME...MOT...LOC 0054Z 231DEG 38KT 3655 9605

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:49 PM CDTSpecial Weather StatementTSASebastian41 min
May 9, 7:50 PM CDTSpecial Weather StatementTSAMadison25 min
May 9, 7:01 PM CDTSpecial Weather StatementTSALatimer44 min
May 9, 7:08 PM CDTSevere Thunderstorm WarningTSAPushmataha49 min
May 9, 7:12 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee9 min
May 9, 7:43 PM CDTTornado WarningTSAChoctaw, Pushmataha13 min
May 9, 7:55 PM CDTSpecial Weather StatementTSAWashington35 min
May 9, 8:24 PM CDTSevere Thunderstorm WarningTSAOsage36 min
May 9, 8:55 PM CDTSevere Thunderstorm WarningTSAOsage35 min
May 9, 9:26 PM CDTSevere Thunderstorm WarningTSAOsage, Washington34 min
May 9, 9:35 PM CDTSpecial Weather StatementTSAOsage40 min
May 9, 9:55 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington35 min
May 9, 10:21 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers39 min
May 9, 10:44 PM CDTSpecial Weather StatementTSACraig31 min
May 9, 11:08 PM CDTSpecial Weather StatementTSAOttawa52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.